CSN Login
Members Online: 12

Rituxan therapy

OncoRN
Posts: 1
Joined: Oct 2004

Hi, my name is Vicki and I am an oncology nurse. I am going to be working with Rituxan for NHL and would like to hear about your experience with this drug. How did you tolerate it? Were the side-effects manageable? What was the worst thing? Did you have a good response, etc? Anything and everything you would like to share would be greatly appreciated. I want to understand this treatment from your perspective. Please feel free to respond here or to my e-mail address: OncoRN@aol.com. Thank you so much,
Vicki

karenv0412
Posts: 2
Joined: Oct 2004

I am currently doing R-CHOP, tomorrow will be my 3rd round of treatments. My first infusion, I had side effects like a hayfever reaction, itchy throat, my sinus' were draining, watery eyes, so they slowed the drip down, and gave me a steriod. They gave me benedryl and tylenol prior to starting it. So now, they give me the ben and tyl and the steriod every time and no problems besides either sleepiness or restlessness from the benedryl. They also have me do the Rituxan the first day and CHOP the second day. Does that seems standard or okay? I go every three weeks. I will also be doing maintenance after my 6 rounds is done. Hope this helps. Karen

brianjw
Posts: 9
Joined: Aug 2005

Hi. Hope you're feeling OK. By now, you're done your 6 cycles. Just like to know how you did. I'm about to go into 6 cycles of R-CHOP for cutaneous large B-cell lymphoma after 3 years of local radiation treatments. Trying to knock it out this time. Obviously anxious. Any tips?

AuthorUnknown
Posts: 1564
Joined: May 2006

Hello,

You may want to contact this individual through the CSN internal email system in case they are no longer checking the discussion board regularly.

I wish you well on your treatment.

Take care and be well,

Dana
CSN Dana

benita
Posts: 13
Joined: Mar 2004

I had severe lower back pain the during the first treatment plus the nasal drainage feeling. The nurses gave me a pain medication for the lower back pain. My sister is also an oncology nurse at Vanderbilt Hospital in Nashville and she told me that many patients will get the chills with the first treatment - sort of like the flu.

speedygo
Posts: 7
Joined: Nov 2004

I had rituxin therapy 5 times for my non hodgkins follicular cancer. The first time it gave me the chills, after that it made me nervous so they gave me a relaxant and it was fine, I slept through it until it was done.

AuthorUnknown
Posts: 1564
Joined: May 2006

Were you on Hormone Replacement Therapy? If so, please email me at wbennett@optidynamic.com.
GOD Bless

binks
Posts: 2
Joined: Mar 2004

Hi Vicki, my husband was diagnosed with stage III follicular NHL 2 years ago. He was treated with only Rituxan (1 time a week/4weeks) He responded very well. Very little to no side effects, he also had a great response in reduction of tumors, no more night sweats, etc. After 15 mos, the tumors started to grow again and after more CT's it shows recurrent NHL with more disease in the lower ab. He chose Rituxan alone again vs. Rituxan w/CVP. He just finished last Thursday - same schedule as last. It was quite as smooth as the last time. He has some tumor sensitivity, some headaches, sinus congestion, and some lower back discomfort. In addition, we are seeing some reduction on the surface tumors, but not as much as the last time. He has more CT's in 3 weeks to see how the Rituxan has worked. If not well enough, he will continue treatment w/Rituxan plus CVP therepy. Hope this helps. Overall, it is a pretty mild treatment compared to unfortunately what many other people have to endure. God Bless, Binks By the way, thank you for all you do. We have been to 3 different clinics in the past couple of years due to insurance change, uncomfortable with a doctor and needing staff with a positive attitude. We found a great place and the nurses are wonderful. What you do, especially in this setting has an impact that will last a very long time. Not only for the patient, but the family as well.

SBrown
Posts: 2
Joined: Dec 2004

I just this posting and thought I would respond. You've probably started treating patients with Rituxan but maybe my experience will help. I first was treated with Rituxan by itself, once a week for four weeks. I have since been given Rituxan as part of a follow-up protocol following CHOP, administered in the same pattern (once a week for four weeks) every six months. Initially, I was given Benadryl, Tylenol and a steroid prior to infusion but soon experienced itching and "blotching" on my skull and face. The infusion was stopped and another antihistamine was administered (I think they said it was Tagamet). Once the infusion was resumed, I did fine. With subsequent infusions my nurse gave me the full "cocktail" of drugs and all went well. Once I had some tightening of the throat but the blotching and itching was my most common reaction, which is prone to recur if they start the drip off to "fast". I do better if they start slow and slowly build up the "speed" of the drip over a period of time. I sleep thru most of the process, and have to sleep off the drugs at home following the treatment but no other issues.

I hope this helps and good luck!

andyhunt's picture
andyhunt
Posts: 3
Joined: Apr 2003

I had Rituxan as part of my treatment for Burkitt's lymphoma. I, like others, had Tylenol and Benadryl as premeds. My reactions were mild. I had elevated temperature, but I don't believe I broke 100 degrees. I received it every 3 weeks for 6 cycles in conjunction with the rest of my chemo. I always had sinus trouble through my chemo. I don't know if it was a side effect or just my sinuses giving me the same trouble they normally do during the winter.
A friend of mine had it as part of a follow up treatment for his follicular lymphoma and said it made him feel horrible. He affectionately called it Ritoxin...

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network